My birth control pills are causing depression and spotting. Is this normal?

Depression on BCP's. Depression and spotting are related to the progestin (synthetic progesterone) component of bcp's or the ratio of Estrogens to progestins. Unfortunatley for some women this a consequence of taking bcp's.

Related Questions

Can birth control pills cause depression to become worse?

Yes. Most BCP's are well- tolerated. However, sometimes depression symptoms can worsen while on birth control pills. Talk to your doctor about what you are experiencing. It may be necessary to make a change. Read more...
Sometimes. If you are more depressed since starting birth control, it may be a side effect. Compare your mood overall since being on birth control to before. If you are consistently more depressed tell your doctor and see if there is another birth control or lower dose he/she can recommend. That being said, most females I see taking birth control are fine. But check with your doctor if unsure. Read more...

Can you please explain why some birth control pills cause depression?

Usually Progestrone. Birth control pills differ in their dosages and types of Estrogens and progesterone. More women have depression from progesterone. However some get it from some of the different types of estrogens. A good rule of thumb is to try the lowest dose pill with the least Progesterone first. Read more...

Do all birth control pills have depression as a side effect? Are there any that don't cause this?

Depression ; OC's. Oral contraceptives (oc's) can all cause depression, but this effect is not automatic for all women. Emotional balance is a very complex thing, not regulated by hormones alone -- yet in some women can certainly be affected by them. You ; your ob-gyn physician may find that oc's differ in these effects for you. You may also have a depression which needs treatment regardless of oc's. Read more...

I am 28f. I have pcod. Doctor prescribed birth control pills to avoid enlargement of ovary but they are causing depression. So what would be solution?

Antidepressants. unfortunately, the only known treatment to suppress the ovaries is hormonal. You have to decide which benefits outweigh the risks. Perhaps you can take the pill intermittently. Perhaps you can try a mood stabilizer if you want to treat the PCOS. Discuss with your doctor. Read more...

If birth control pills were adding to my depression, how long after going off of them would I notice a difference?

Weeks to months. Could be weeks to even months for neurotransmitters to reset. Most providers would encourage you to evaluate and consider other potential issues that could contribute to depression don't presume it was due to the contraceptive pills. Read more...
Right away. The hormones in birth control pills are gone from you system in a day, and then your body will start to have a natural cycle--which involves hormonal changes, which can also affect your moods. Lots of things also affect moods, but if you are persistently feeling depressed, you should see your doctor. Read more...

Which is the preferred birth control-pills or IUD for a person prone to depression?

No progesterone. Everyone is different, but in general it would be best to stay away from progesterone-only medications such as depo-provera (the shot every three months) or the Mirena (levonorgestrel) iud. The copper iud is just fine. Read more...

I'm type1 diabetic, on novolog and Prozac (fluoxetine) for depression. Will this affect how my birth control pills work?

It Shouldn't. But your doctors should each know all of the medications and supplements, etc. That you take. This provides everyone with an opportunity to notice possible interactions and find alternatives. There should not be a problem, but do mention it. Best! Read more...